Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Austin/San Antonio, TX

March 11, 201010 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 11, 2010, 4:09 AM CST for 10 counties in Texas. It took effect at Mar 11, 2010, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 4:09 AM CST (10:09 UTC)
In effect from
Mar 11, 2010, 12:00 PM CST
Expired
Mar 11, 2010, 8:00 PM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 44 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6209 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WWUS84 KEWX 111009
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CST THU MAR 11 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST FOR VAL
VERDE..EDWARDS..REAL..KERR..BANDERA..KINNEY..UVALDE..MEDINA..
MAVERICK AND ZAVALA COUNTIES...

.AIDED BY AN UPPER DISTURBANCE PUSHING THROUGH THE REGION..DRY
AND STRONG WEST TO NORTHWEST WINDS WILL MIX DOWN TO THE SURFACE
THIS AFTERNOON CREATING VERY LOW HUMIDITIES AND RESULTING IN
RED FLAG CONDITIONS.

TXZ183>187-202>204-217-218-111815-
/O.NEW.KEWX.FW.W.0004.100311T1800Z-100312T0200Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-
409 AM CST THU MAR 11 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. 

AIDED BY AN UPPER DISTURBANCE PUSHING THROUGH THE REGION..DRY
AND STRONG WEST TO NORTHWEST WINDS WILL MIX DOWN TO THE SURFACE
THIS AFTERNOON CREATING VERY LOW HUMIDITIES AND RESULTING IN
RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
1 follow-up statement
886 
WWUS84 KEWX 112020
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CST THU MAR 11 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST FOR VAL
VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY...UVALDE...MEDINA...
MAVERICK AND ZAVALA COUNTIES...

.STRONG AND DRY WEST TO NORTHWEST WINDS ALOFT WILL MIX DOWN TO
THE SURFACE THIS AFTERNOON...RESULTING IN VERY LOW HUMIDITIES AND
CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING.

TXZ183>187-202>204-217-218-120200-
/O.CON.KEWX.FW.W.0004.000000T0000Z-100312T0200Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-
220 PM CST THU MAR 11 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

EXPECT VERY LOW AFTERNOON HUMIDITY VALUES OF 10 TO 20 PERCENT AND WEST
TO NORTHWEST 20-FOOT LEVEL WINDS OF 15 TO 25 MPH THROUGH EARLY
THIS EVENING. THE WINDS WILL SUBSIDE TO BELOW 15 MPH THIS
EVENING...BUT THE AIR WILL REMAIN VERY DRY. BREEZY CONDITIONS AND
VERY LOW RELATIVE HUMIDITY VALUES BELOW 20 PERCENT ARE EXPECTED
AGAIN FRIDAY...BUT WINDS ARE EXPECTED TO BE SLIGHTLY LESS THAN
THOSE SEEN OVER THE EDWARDS PLATEAU TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:44 AM CST, 25 minutes earlier.

Area forecast discussion, Mar 11, 3:44 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CST THU MAR 11 2010

.DISCUSSION...
DAYTIME MIXING AIDED BY A PROGRESSIVELY DIGGING SHORT WAVE MOVING
INTO THE REGION THIS AFTERNOON WILL RESULT IN DEVELOPING STRONG
WEST TO NORTHWEST WINDS THROUGHOUT MUCH OF THE REGION DURING THE
AFTERNOON. A WIND ADVISORY WILL THEREFORE BE ISSUED FOR MUCH OF THE
HILL COUNTRY..SOUTHERN EDWARDS PLATEAU AND MID RIO GRANDE PLAINS
FROM NOON THROUGH 7PM. CONDITIONS WILL REMAIN DRY AT THE SURFACE SO
DESPITE STRONG UPPER DYNAMICS..NO PRECIPITATION IS EXPECTED.
DECREASING CLOUDINESS AFTER MIDNIGHT AS THE SHORT WAVE SHIFTS
EASTWARD WITH MOSTLY CLEAR SKIES. WINDS WILL DIMINISH TO LIGHT
NORTHWEST AFTER MIDNIGHT. STRONG AND STABLE NORTHWEST FLOW ALOFT
FRIDAY WILL AGAIN MIX OUT TO PRODUCE ANOTHER DRY AND BREEZY DAY
ACROSS THE REGION. MOSTLY SUNNY SKIES ARE EXPECTED TOMORROW WITH
HIGHS EXPECTED TO BE NEAR NORMAL FOR THIS TIME OF YEAR. DRY PACIFIC
AIR WILL SETTLE OVER THE AREA FRIDAY NIGHT AND AS WINDS
DECOUPLE..READINGS WILL LOWER INTO THE 30S OVER PORTIONS OF THE HILL
COUNTRY WITH LOW TO MID 40S ELSEWHERE..WELL BELOW NORMAL. WARMER
WEATHER IS FORECAST THROUGH THE WEEKEND AS A WARM ADVECTION PATTERN
BEGINS WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM. HIGHS BOTH
SATURDAY AND SUNDAY GENERALLY IN THE UPPER 70S AND LOW 80S.
INCREASING CLOUDS AHEAD AND ALONG THE ESCARPMENT SUNDAY AFTERNOON AS
MOISTURE INCREASES OFF THE GULF. AS THE STORM SYSTEM DIGS SOUTH AND
INTENSIFIES OVER NORTHERN MEXICO..A SPLIT FLOW PATTERN OVER EASTERN
TEXAS SUNDAY NIGHT WILL HELP PUSH A WEAK FRONT INTO THE AREA..WITH
DEVELOPING LOW LEVEL OVERRUNNING CONDITIONS. INCREASING INSTABILITY
AND UPPER DIFFLUENCE AHEAD OF THE SYSTEM ON MONDAY WILL BE ENOUGH
FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE UPPER LOW WILL FILL AND
PUSH EASTWARD MONDAY NIGHT AND EARLY TUESDAY..EXITING THE AREA
TUESDAY AFTERNOON. BOTH GFS AND ECMWF MODELS ARE NOW CONSISTENT IN
MOVEMENT OF THE STORM SYSTEM OVER THE REGION. THE AREA WILL DRY OUT
WEDNESDAY WITH A STABLE NORTHWEST FLOW PATTERN BEHIND THE SYSTEM.

.FIRE WEATHER...STRONG WEST AND NORTHWEST FLOW COUPLED WITH AFTERNOON
HUMIDITIES IN THE TEENS WILL PRODUCE RED FLAG CONDITIONS ACROSS THE
SOUTHERN EDWARDS PLATEAU..MID RIO GRANDE PLAINS AND PORTIONS OF THE
HILL COUNTRY THIS AFTERNOON INTO EARLY EVENING. THE RED FLAG WARNING
WILL BE IN EFFECT FOR THESE AREAS FROM NOON TIL 8 PM. ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF SOUTH CENTRAL
TEXAS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGHOUT THE
REGION FRIDAY AFTERNOON AS LOW HUMIDITIES CONTINUE BUT WINDS WILL
NOT BE QUITE AS STRONG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  46  72  43  78 /  -   -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  76  40  71  36  77 /  -   -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     77  41  73  40  78 /  -   -    0   0   0
BURNET MUNI AIRPORT            72  42  67  40  74 /  -   10   0   0   0
DEL RIO INTL AIRPORT           75  42  76  40  79 /  -    0   0   0   0
GEORGETOWN MUNI AIRPORT        73  43  69  43  75 /  -   10   0   0   0
HONDO MUNI AIRPORT             78  39  74  37  81 /  -   -    0   0   0
SAN MARCOS MUNI AIRPORT        77  42  72  40  78 /  -   -    0   0   0
LA GRANGE - FAYETTE REGIONAL   75  43  70  42  75 /  -   10  -    0   0
SAN ANTONIO INTL AIRPORT       77  44  75  41  79 /  -   -    0   0   0
STINSON MUNI AIRPORT           79  43  75  40  79 /  -   -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE
FOLLOWING COUNTIES: BANDERA...EDWARDS...KERR...KINNEY...MAVERICK...
MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

WIND ADVISORY FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE
FOLLOWING COUNTIES: BANDERA...EDWARDS...KERR...KINNEY...MAVERICK...
MEDINA...REAL...UVALDE...VAL VERDE.

&&

02/17
Hazardous weather outlook, Mar 10, 11:15 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 PM CST WED MAR 10 2010

TXZ171>173-183>194-202>209-217>225-228-111300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1115 PM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
PATCHY DENSE FOG WILL DEVELOP OVER THE COASTAL PLAINS DURING THE
EARLY MORNING HOURS...LOWERING VISIBILITIES TO BELOW ONE HALF MILE.
THE REDUCED VISIBILITIES WILL MAKE FOR HAZARDOUS DRIVING
CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...
CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS ON THURSDAY AND FRIDAY...
GENERALLY DURING THE DAYTIME HOURS. GUSTY WINDS AND VERY LOW
RELATIVE HUMIDITIES WILL MAKE CONDITIONS FAVORABLE FOR THE SPREAD
OF FIRE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:57 AM CSTWind AdvisoryEWXBandera, Edwards, Kerr, Kinney, Maverick, Medina and 3 more12 hr

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.